MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) FLEXIMA¿ NASOBILIARY CATHETER; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC - COSTA RICA (COYOL) FLEXIMA¿ NASOBILIARY CATHETER; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00540120
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reported event of tube detached.A visual evaluation of the returned nasobiliary catheter revealed the catheter was found separated/broken.The catheter was also noted to be kinked near the distal tip or pigtail section.The reported event of catheter separated was confirmed.Based on the information available it is possible that the way in which the device was handled and manipulated during preparation may have contributed to the failure noted, therefore the most probable root cause of this complaint is handling damage.A dhr (device history record) review was performed and no deviation was found.A search of the complaint database revealed that no other complaints exist for the specified lot.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima nasobiliary catheter was opened for used in the bile duct for an endoscopic nasobiliary drainage (enbd) procedure.According to the complainant, during preparation the connecting part of dark blue and pale blue tube in the working length got separated.The procedure was completed with another flexima nasobiliary catheter.There were no patient complications reported as a result of this event.

Brand Name
FLEXIMA¿ NASOBILIARY CATHETER
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key6419221
Report Number3005099803-2017-00713
Device Sequence Number10772042
Product Code FGE
UDI-Device Identifier08714729337386
UDI-Public(01)08714729337386(17)20190630(10)19358415
Combination Product (Y/N)N
PMA/510(K) Number
K982508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberM00540120
Device Catalogue Number4012
Device Lot Number19358415
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2017
Initial Report FDA Received Date03/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1